MAUDE Adverse Event Report: ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM; TRAUMA, PLATE

ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM; TRAUMA, PLATE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: report source sweeden.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent revision approximately 1 month post implantation due to the ncb pp plate breaking off in the body.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, d10, g3, g6, h2, h3, h6, h11.D10: item # 0202263301, ncb pp troch plate lt narrow, lot # 3186612.The ncb periprosthetic proximal femur plates was returned for investigation together with a periprosthetic trochanter plate.The periprosthetic trochanter plate have two connection screws inserted, both of which have stripped threads in their threaded areas.The plate fracture can be confirmed as the periprosthetic proximal femur plate is fractured into two parts through a screw hole.The surface of the plate that does not face the bone exhibits some scratches but is otherwise inconspicuous.The bone-facing side of the plate has some polished area.The fracture surfaces exhibit signs of damage, likely resulting from reciprocal contact after the fracture occurred; however, the undamaged areas display features that indicate a fatigue fracture.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Based on the analysis of the retrievals, a fracture of the ncb periprosthetic proximal femur plate can be confirmed and is most likely attributed to fatigue.Review of the manufacturing records confirm that the product was manufactured according to specification; therefore, it is not expected that the manufacturing process contributed to the reported issue.In conclusion, since the cause may be multifactorial, consisting of patient- and procedure-related factors, a definitive root cause could not be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES, 324 MM
Common Device Name
TRAUMA, PLATE
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20566767
Report Number0009613350-2024-00517
Device Sequence Number7987948
Product Code HRS
UDI-Device Identifier00889024292765
UDI-Public(01)00889024292765(17)340618(10)3203548
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0202263115
Device Lot Number3203548
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown